Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On barrelling for a special material in finite elasticity


Authors: Henry C. Simpson and Scott J. Spector
Journal: Quart. Appl. Math. 42 (1984), 99-111
MSC: Primary 73G05
DOI: https://doi.org/10.1090/qam/736510
MathSciNet review: 736510
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. F. Beatty and P. Dadrus, Some experiments on the elastic stability of highly elastic bodies, Int. J. Eng. Sci. 14, 233-238 (1976)
  • [2] M. F. Beatty and D. E. Hook, Some experiments in the stability of circular rubber bars under end thrust, Int. J. Solids Structures 4, 623-635 (1968)
  • [3] P. J. Blatz and W. L. Ko, Application of finite elasticity theory to the deformation of rubbery materials, Trans. Soc. Rheology 6, 223-251 (1962)
  • [4] P. Bridgman, The compression of sixty-one solid substances to 25,000 kg/cm$ ^{2}$, determined by a new rapid method, Proc. Am. Acad. Arts Sci. 76, 9-24 (1945)
  • [5] I. W. Burgess and M. Levinson, The instability of slightly compressible rectangular solids under biaxial loadings, Int. J. Solids Struc. 8, 133-148 (1972)
  • [6] E. T. Copson, Asymptotic expansions, Cambridge Tracts in Mathematics and Mathematical Physics, No. 55, Cambridge University Press, New York, 1965. MR 0168979
  • [7] K. N. Sawyers and R. S. Rivlin, Stability of a thick elastic plate under thrust, J. Elasticity 12, 101-125 (1982)
  • [8] David Emil Carlson and R. T. Shield (eds.), Proceedings of the IUTAM Symposium on Finite Elasticity, Martinus Nijhoff Publishers, The Hague, 1982. Held at Lehigh University, Bethlehem, Pa., August 10–15, 1980. MR 676658
  • [9] Henry C. Simpson and Scott J. Spector, On barrelling instabilities in finite elasticity, J. Elasticity 14 (1984), no. 2, 103–125. MR 747056, https://doi.org/10.1007/BF00041660
  • [10] -, Some monotonicity results for ratios of modified Bessel functions, Quart. Appl. Math. This issue
  • [11] E. W. Wilkes, On the stability of a circular tube under end thrust, Quart. J. Mech. Appl. Math. 8 (1955), 88–100. MR 0070415, https://doi.org/10.1093/qjmam/8.1.88

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73G05

Retrieve articles in all journals with MSC: 73G05


Additional Information

DOI: https://doi.org/10.1090/qam/736510
Article copyright: © Copyright 1984 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website